Alert archive / Nebraska / Flash Flood Warnings in 2013
Flash Flood Warning 1, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at May 25, 2013, 12:30 AM CDT for Howard County, Sherman County, Nebraska. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2013, 12:30 AM CDT (05:30 UTC)
- Expired
- May 25, 2013, 4:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Howard County, NE, Sherman County, NE
The radar
The Grand Island radar (KUEX), 104 km from the middle of the area, began a volume at 05:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 3:08 AM CDT | HEAVY RAIN 3.13 | Loup City, NE | RAINFALL SO FAR THROUGH 3 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1521 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1551 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 9.2
The text
As transmitted, in the capitals the NWS used until 2016.
087
WGUS53 KGID 250530
FFWGID
NEC093-163-250930-
/O.NEW.KGID.FF.W.0001.130525T0530Z-130525T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1230 AM CDT SAT MAY 25 2013
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HOWARD COUNTY IN CENTRAL NEBRASKA...
SHERMAN COUNTY IN CENTRAL NEBRASKA...
* UNTIL 430 AM CDT
* AT 1229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES RAINFALL OF 2 TO 4 INCHES HAVE FALLEN
FROM LOUP CITY TO FARWELL...AND ADDITIONAL RAINFALL IN EXCESS OF
AN INCH IS EXPECTED OVERNIGHT.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ASHTON...BOELUS...COTESFIELD...CUSHING...DANNEBROG...ELBA...
FARWELL...HAZARD...LITCHFIELD...LOUP CITY...ROCKVILLE...SHERMAN
RESERVOIR DAM...ST. LIBORY AND ST. PAUL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4129 9829 4129 9828 4105 9830 4107 9919
4138 9918 4139 9829
$$
FAY2 follow-up statements
900
WGUS73 KGID 250658
FFSGID
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
158 AM CDT SAT MAY 25 2013
NEC093-163-250930-
/O.CON.KGID.FF.W.0001.000000T0000Z-130525T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOWARD NE-SHERMAN NE-
158 AM CDT SAT MAY 25 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SHERMAN AND HOWARD
COUNTIES UNTIL 430 AM CDT...
AT 156 AM CDT...RADAR ESTIMATES 2 TO 6 INCHES OF RAINFALL HAS FALLEN
ACROSS SHERMAN AND HOWARD COUNTIES...ALONG A LINE FROM LOUP CITY TO
FARWELL TO SAINT LIBORY. ADDITIONAL RAINFALL IS POSSIBLE OVERNIGHT.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
ASHTON...BOELUS...COTESFIELD...CUSHING...DANNEBROG...ELBA...
FARWELL...HAZARD...LITCHFIELD...LOUP CITY...ROCKVILLE...SHERMAN
RESERVOIR DAM...ST. LIBORY AND ST. PAUL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4129 9829 4129 9828 4105 9830 4107 9919
4138 9918 4139 9829
$$
FAY469
WGUS73 KGID 250922
FFSGID
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
422 AM CDT SAT MAY 25 2013
NEC093-163-250935-
/O.EXP.KGID.FF.W.0001.000000T0000Z-130525T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOWARD NE-SHERMAN NE-
422 AM CDT SAT MAY 25 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SHERMAN AND HOWARD
COUNTIES HAS BEEN REPLACED WITH A FLOOD WARNING...
THE FLASH FLOOD WARNING HAS BEEN REPLACED WITH A FLOOD WARNING WHICH
IS IN EFFECT UNTIL 1030 AM. RUNOFF FROM THE HEAVY RAINFALL IS
EXPECTED TO CONTINUE DURING THE MORNING...EVEN AFTER THE RAIN HAS
ENDED. PLEASE REFER TO THE FLOOD WARNING MESSAGE FOR FURTHER
INFORMATION.
LAT...LON 4129 9829 4129 9828 4105 9830 4107 9919
4138 9918 4139 9829
$$
FAYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at May 25, 12:19 AM CDT, 11 minutes earlier.
Area forecast discussion, May 25, 12:19 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1219 AM CDT SAT MAY 25 2013 .UPDATE... ISSUED AT 930 PM CDT FRI MAY 24 2013 BASED UPON CURRENT RADAR TRENDS AND CURRENT OBSERVATIONS...INCREASED POPS OVERNIGHT ACROSS THE OUTLOOK AREA...ESPECIALLY OUR NEBRASKA COUNTIES. FOLLOWED THE HRRR-3KM SIMULATED REFLECTIVITY FAIRLY CLOSE. UPDATE ISSUED AT 657 PM CDT FRI MAY 24 2013 MADE MINOR ADJUSTMENTS TO HOURLY WEATHER THIS EVENING. WILL KEEP AN EYE ON THE CONVECTION TO THE WEST AND DE TERMING WHAT TO DO WITH CHANCES OF RAIN FOR THE OVERNIGHT. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 311 PM CDT FRI MAY 24 2013 ALOFT: A BLOCKED UPR LOW WILL REMAIN QUASI-STATIONARY OVER THE PAC NW AND SW CANADA. A LONG-WAVE /LGWV/ RIDGE OVER THE PLAINS WILL ALSO MOVE LITTLE. THIS COMBINATION WILL MAINTAIN SW FLOW OVER THE FCST AREA. HOWEVER...THERE ARE NO OBVIOUS SHORT-WAVE /SHRTWV/ TROFS EMBEDDED IN THE FLOW. SFC: AN OCCLUDED COLD FRONT IS ASSOCIATED WITH THE BLOCKED COLD CORE LOW. ITS FURTHEST E EXTENT WAS WY INTO NW CO. WHILE HARD TO FIND ATTM A WARM FRONT WILL BEGIN TO ORGANIZE OVER OR NEAR THE FCST AREA. AN EASY FCST THIS IS NOT. TSTMS ARE A THREAT BUT THERE IS TREMENDOUS UNCERTAINTY IN TIMING AND LOCATION DUE TO THE LACK OF OBVIOUS SYNOPTIC FORCING. 00Z AND 06Z NAM PERFORMANCE OF 6 HR QPF ENDING 18Z WAS BEST. AM FAIRLY CONFIDENT THAT TSTMS WILL FORM THIS AFTN/EVNG WITH THE LEE TROF OVER WRN NEB/ERN CO/NW KS. WHAT HAPPENS TNGT IS UP FOR GRABS. SOME OF THE HI-RES MODELS INDICATE UP-SCALE GROWTH INTO AN MCS THAT ROLLS INTO PART OF THE FCST AREA. OTHERS DISSIPATE THE STORMS. MCS: NAM/GFS/EC/GEM ALL FCST A 40-50 KT LLJ TNGT WITH ITS NRN TERMINUS NEAR I-80. THIS WILL RESULT IN STRONG TEMP/MSTR ADVECTION. AGREE WITH 134 PM WPC QPF DISCUSSION THAT THE GEM AND UKMET HAVE THE BEST QPF PLACEMENT AT THE NOSE OF THE LLJ. THE NAM APPEARS WAY TOO LOW AND THE GFS TOO FAR S /RIGHT OVER THE HEART OF THE FCST AREA/. 12 HR MAX QPF ENDING 12Z/SAT NAILS THE SRN 2/3 OF NEB. SO THE GFS CANT ENTIRELY BE RULED OUT. I DO NOT WANT TO OVER-FCST TSTMS SINCE MUCH OF THE NEXT 30 HRS WILL BE DRY FOR MOST OF THE FCST AREA. SO POPS HAVE BEEN TRIMMED ACKNOWLEDGING THAT I MAY BE TOO LOW...ESPECIALLY 03Z-10Z. I JUST DONT KNOW WHERE OR WHEN YET. SO WOULD PREFER TO DOWNPLAY TSTM POTENTIAL...BUT ALL CUSTOMERS SHOULD BE AWARE THAT SUBSTANTIAL INCREASES IN POPS MAY BE NEEDED IN THE SHORT-TERM FCST UPDATES THIS EVNG/TNGT AS WE MONITOR HOW THIS EVOLVES. BELIEVE WE HAVE THE CORRECT POP TREND IN THE HOURLY WX GRAPHS. BOTTOM LINE...BEST CHANCE APPEARS TO BE ALONG AND N OF I-80 FOR SOAKING RAINS TNGT AND POSSIBLY SOME SVR HAIL. MUCAPE IS FCST AROUND 2000 J/KG. 2-7 KM SHEAR OF 20 KTS SUGGESTS MULTICELL CONVECTIVE MODE. CORFIDI VECTORS SUGGESTS BACK-BUILDING INTO THE LLJ IS PROBABLE. SO DRENCHING RAINS ARE ON THE TABLE. REST OF THIS AFTN: A PERIOD OF CLOUDINESS WITH VIRGA AND POSSIBLY A COUPLE SPRINKLES? OTHERWISE P-M/SUNNY. TNGT: M/CLEAR TO START BUT LIKELY ENDS UP M/CLOUDY IF TSTMS EVOLVE AS EXPECTED. THERE IS A LOW PROBABILITY FOR FOG IF SKIES CAN CLEAR BEHIND THE DEPARTING STORMS. THE COLD POOL PRODUCED BY THE RAIN WILL HAVE TO DISRUPT THE SYNOPTIC FLOW TO LIGHTEN THE WINDS. WE STILL MAY STRATUS TO DEAL WITH. SAT: IT ALL DEPENDS ON WHAT HAPPENS TNGT. ANY MRNG LEFTOVER RAIN/ TSTMS WILL DEPART...LIKELY LEAVING LOTS OF STRATUS AROUND IN ITS WAKE. THIS MCS WILL DETERMINE WHERE THE EFFECTIVE WARM FRONT DEVELOPS WHICH WILL INFLUENCE SUBSEQUENT TSTM ACTIVITY. EXPECT A SIGNIFICANT DIFF IN TEMPS ACROSS THE FCST AREA AND WE/RE PROBABLY TOO WARM WHERE STRATUS LINGERS...FROM TRI-CITIES N AND E? JUST DONT KNOW YET. BELIEVE THE WARM FRONT WILL SET UP FROM NW- SE ACROSS THE FCST AREA. DIFFERENTIAL HEATING...CONVERGENCE ALONG THE DRYLINE AND WARM FRONT WILL ALL BE CAPABLE OF INITIATING TSTMS. HOWEVER...THE WARM SECTOR LOOKS CAPPED AND AM NOT SURE THERE WILL BE A SHRTWV TROF TO PROVIDE ENOUGH MID-LVL ASCENT/COOLING. REGARDLESS...WITH TEMPS 84-88F AND DWPTS IN THE LOW 60S...MLCAPE IS FCST 3000-4000 J/KG. 0-5 KM SHEAR AROUND 30 KTS WILL BE STRONG ENOUGH FOR SUPERCELLS IF TSTMS DEVELOP. CELLS NEAR THE WARM FRONT WILL NEED TO BE MONITORED FOR AN ISOLATED TORNADO. 1730Z DAY 2 SPC OUTLOOK HAS INCLUDED AREAS W OF HWY 183 IN A SLGT RISK FOR SVR. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 311 CDT FRI MAY 24 2013 AN ACTIVE WEATHER PATTERN REMAINS LIKELY DURING THE LONG TERM FORECAST PERIOD AS SOUTHWESTERLY MID TO UPPER LEVEL FLOW PERSISTS AND MULTIPLE MID LEVEL PERTURBATIONS/SHORTWAVES PUSH OVER OUR AREA. INCREASED OMEGA AHEAD OF ANY ONE OF THESE MID LEVEL DISTURBANCES COULD RESULT IN PRECIPITATION ACROSS THE AREA AND AS A RESULT...POPS CONTINUE IN THE FORECAST FOR EVERY DAY DURING THE LONG TERM FORECAST PERIOD. QPF FIELDS FROM VARIOUS MODELS ARE ALL OVER THE PLACE DEPICTING DIFFERING PRECIPITATION AMOUNTS OVER DIFFERENT AREAS OF THE CWA. SUCH A SITUATION MAKES IT EXTREMELY DIFFICULT TO PIN DOWN AREAS OF HIGHER CONFIDENCE WITH RESPECT TO POPS AND AS A RESULT...OPTED TO GO WITH AN EVEN- AVERAGE FROM THE NAM...OPERATIONAL GFS...EC AND SREF-MEAN TO HELP DERIVE POPS FOR SUNDAY AND MONDAY. BEYOND MONDAY...OPTED TO GO WITH ALLBLEND WITH MINIMAL CHANGES MADE. PERSISTENT SOUTH/SOUTHEASTERLY LOW LEVEL FLOW WILL PRESENT CONTINUED MOISTURE FLUX INTO THE CENTRAL PLAINS THROUGH MUCH OF THE LONG TERM FORECAST PERIOD...WITH SURFACE DEWPOINT READINGS WELL INTO THE 60S EXPECTED ACROSS MUCH OF OUR CWA. THERE ARE INDICATIONS OF A MEANDERING DRY LINE ACROSS THE WESTERN HALF OF OUR CWA DURING THE EARLY PART OF NEXT WEEK WHICH...IF REALIZED...WOULD ALLOW SOME LOCATIONS ACROSS OUR FAR WESTERN CWA TO OBSERVE A LOWER SURFACE DEWPOINT AT TIMES. AS ALREADY MENTIONED HOWEVER...CONFIDENCE WITH RESPECT TO THESE DETAILS REMAINS LOW AND IT IS FAR TOO EARLY TO PRESENT SUCH DETAIL TO THESE PERIODS OF THE FORECAST. THE VERY MOIST BOUNDARY LAYER WILL HELP PROMOTE INCREASING POTENTIAL INSTABILITY DURING THE LONG TERM FORECAST PERIOD...WITH THE OPERATIONAL GFS AND EC BOTH SUGGESTING DEEP LAYER MUCAPE VALUES GENERALLY IN THE 2000-4000J/KG RANGE SUNDAY THROUGH FRIDAY. IN ADDITION...DEEP LAYER BULK SHEAR VALUES BETWEEN 25KTS AND 40KTS ARE ALSO EXPECTED EACH DAY. DESPITE THE AFOREMENTIONED MID LEVEL PERTURBATIONS/SHORT WAVES PUSHING OVER THE AREA DURING THE LONG TERM FORECAST PERIOD...UNCERTAINTY REMAINS AS TO WHETHER OMEGA WITH ANY ONE OF THESE FEATURES WILL BE STRONG ENOUGH TO OVERCOME A LOW LEVEL CAPPING INVERSION EACH DAY. SO WHILE THE TROPOSPHERE APPEARS AS THOUGH IT WILL BE THERMODYNAMICALLY PRIMED FOR SIGNIFICANT UPDRAFT PRODUCTION...THERE REMAIN QUESTIONS AS TO IF AND WHERE CONVECTION WILL ACTUALLY BE REALIZED EACH DAY. GIVEN ALL THIS...WILL CONTINUE THE VAGUE SEVERE WEATHER MENTION GOING IN THE HWO FOR THE LONG TERM FORECAST PERIOD. LITTLE CHANGE IN THE LOW LEVEL AIRMASS WILL PRESENT SIMILAR TEMPERATURE READINGS EACH DAY DURING THE LONG TERM FORECAST PERIOD...WITH AN AFTERNOON HIGH TEMPERATURE GENERALLY IN THE 80S AND AN OVERNIGHT LOW TEMPERATURE IN THE 60S CURRENTLY FORECAST. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1217 AM CDT SAT MAY 25 2013 TSTMS WILL IMPACT THE TERMINAL INTO THE OVERNIGHT HOURS...WITH POTENTIAL FOR SEVERE WEATHER WITH DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL. CHCS FOR TSTMS AND SEVERE WEATHER RETURN SATURDAY EVENING. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE...GUERRERO SHORT TERM...HALBLAUB LONG TERM...BRYANT AVIATION...FAY
Hazardous weather outlook, May 24, 3:31 PM CDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 331 PM CDT FRI MAY 24 2013 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 251200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 331 PM CDT FRI MAY 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE HIGH PLAINS... POSSIBLY ORGANIZING INTO A SQUALL LINE AND CROSSING THE OUTLOOK AREA TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE...WITH THE MAIN THREAT BEING HAIL UP TO THE SIZE OF QUARTERS. THERE IS A CHANCE FOR AN ISOLATED DAMAGING WIND GUST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...LEFT OVER STORMS MAY BE ONGOING ACROSS PARTS OF THE AREA DURING THE MORNING HOURS. THESE STORMS WILL EXIT THE AREA BY LATE MORNING...FOLLOWED BY A LULL FOR MUCH OF THE DAY. LATE IN THE AFTERNOON AND EVENING...ISOLATED THUNDERSTORMS MAY REDEVELOP... ESPECIALLY ALONG AND NEAR A NEWLY ESTABLISHED WARM FRONT. SEVERE STORMS ARE POSSIBLE...MAINLY ALONG AND WEST OF HIGHWAY 183. THE MAIN THREATS WILL BE VERY LARGE HAIL...ISOLATED DAMAGING WIND GUSTS...AND POSSIBLY A TORNADO...IF A STORM CAN TRACK ALONG OR CROSS THE WARM FRONT. FROM SUNDAY THROUGH NEXT THURSDAY...THERE ARE SEVERAL CHANCES FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA. ALTHOUGH IT IS DIFFICULT TO PINPOINT THE DAILY DETAILS REGARDING TIMING AND LOCATION...THE POTENTIAL EXISTS FOR PERIODIC SEVERE STORMS...CAPABLE OF PRODUCING LARGE HAIL TO AT LEAST THE SIZE OF QUARTERS...WIND GUSTS TO AT LEAST 60 MPH...AND LOCALLY HEAVY RAINFALL IN EXCESS OF 2 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HALBLAUB
In the hours before
Special weather statement, May 24, 10:51 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1051 PM CDT FRI MAY 24 2013
NEZ060-250430-
DAWSON NE-
1051 PM CDT FRI MAY 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAWSON COUNTY UNTIL
1130 PM CDT...
AT 1048 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 14 MILES WEST OF GOTHENBURG...OR 35 MILES WEST
OF LEXINGTON...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GOTHENBURG...
WILLOW ISLAND...
COZAD...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 229.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4105 10022 4105 9998 4098 9992 4080 9986
4081 10022 4104 10023
TIME...MOT...LOC 0350Z 245DEG 20KT 4087 10039
HEINLEINSpecial weather statement, May 24, 11:01 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1101 PM CDT FRI MAY 24 2013 NEZ046-250430- SHERMAN NE- 1101 PM CDT FRI MAY 24 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SHERMAN COUNTY UNTIL 1130 PM CDT... AT 1057 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF LOUP CITY...OR 28 MILES SOUTH OF ORD...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LOUP CITY... SHERMAN RESERVOIR DAM... ASHTON... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4140 9875 4117 9876 4113 9920 4139 9921 TIME...MOT...LOC 0401Z 241DEG 27KT 4122 9901 FAY
Special weather statement, May 24, 11:11 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1111 PM CDT FRI MAY 24 2013 NEZ040-047-250445- GREELEY NE-HOWARD NE- 1111 PM CDT FRI MAY 24 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOWARD AND SOUTHEASTERN GREELEY COUNTIES UNTIL 1145 PM CDT... AT 1110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ELBA...OR 26 MILES SOUTHEAST OF ORD... MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CUSHING... WOLBACH... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4155 9830 4129 9831 4126 9872 4139 9873 TIME...MOT...LOC 0412Z 240DEG 27KT 4134 9855 FAY
Local storm report, May 24, 11:33 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1133 PM CDT FRI MAY 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 PM HAIL GOTHENBURG 40.93N 100.16W
05/24/2013 E1.00 INCH DAWSON NE TRAINED SPOTTER
&&
FAYLocal storm report, May 25, 12:15 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1215 AM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG LOUP CITY 41.28N 98.97W
05/24/2013 SHERMAN NE COUNTY OFFICIAL
TREE DAMAGE AND POWER OUTAGES IN LOUP CITY
&&
FAYLocal storm report, May 25, 12:22 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1222 AM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HAIL 1 NW ROCKVILLE 41.13N 98.84W
05/25/2013 E1.00 INCH SHERMAN NE PUBLIC
&&
HEINLEINThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 10:51 PM CDT | Special Weather Statement | GID | Dawson | 39 min |
| May 24, 11:00 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 45 min |
| May 24, 11:01 PM CDT | Special Weather Statement | GID | Sherman | 29 min |
| May 24, 11:11 PM CDT | Special Weather Statement | GID | Greeley | 34 min |
| May 24, 11:26 PM CDT | Tornado Warning | GID | Greeley, Howard, Sherman | 34 min |
| May 24, 11:35 PM CDT | Areal Flood Advisory | GID | Dawson | 3 hr |
| May 24, 11:38 PM CDT | Areal Flood Advisory | GID | Sherman | 3 hr |
| May 24, 11:40 PM CDT | Severe Thunderstorm Warning | GID | Howard, Sherman | 50 min |
| May 24, 11:57 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 48 min |
| May 25, 12:46 AM CDT | Special Weather Statement | GID | Dawson | 44 min |
| May 25, 1:17 AM CDT | Special Weather Statement | GID | Hamilton, Merrick | 28 min |
| May 25, 1:32 AM CDT | Special Weather Statement | GID | Gosper | 28 min |
| May 25, 1:56 AM CDT | Special Weather Statement | GID | Adams | 34 min |
| May 25, 3:38 AM CDT | Special Weather Statement | GID | Sherman | 37 min |
| May 25, 4:19 AM CDT | Areal Flood Warning | GID | Howard, Sherman | 6 hr |
Nearby
Flash Flood Warnings in Nebraska, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.